Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 104, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 1998, 1:29 PM MDT for Rio Grande County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1998, 1:29 PM MDT (19:29 UTC)
- Expired
- Jul 29, 1998, 2:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Rio Grande County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WUUS1 KPUB 291930 RRA SVRPUB COC105-292030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 129 PM MDT WED JUL 29 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RIO GRANDE COUNTY IN SOUTHERN COLORADO * UNTIL 230 PM MDT * AT 126 PM...RADAR SHOWED A SEVERE STORM NORTH OF HIGHWAY 160 4 MILES EAST OF DEL NORTE MOVING EAST SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE MONTE VISTA AND THE OPEN COUNTRY NORTH OF HIGHWAY 160 THROUGH 230 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. TM/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:12 AM MDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 3:12 AM MDT, 10 hours 17 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 312 AM MDT WED JUL 29 1998 CONCERNS TODAY THREAT OF LOCALLY HEAVY RAINFALL AS WELL AS SEVERE WEATHER POTENTIAL. CWFA CURRENTLY PARTLY CLOUDY WITH CONVECTION STILL OCCURRING OVER PORTIONS OF THE FAR EASTERN ZONES. LATEST SATELLITE IMAGES INDICATE MOISTURE PLUME REMAINS OVER CWFA AND NTRANS ETA PRECIPITABLE WATER FORECAST AS WELL AS FORECAST MODEL SOUNDINGS KEEP HIGH MOISTURE LEVELS OVER REGION THROUGH AT LEAST 1ST PERIOD. WINDS ALOFT FORECAST TO SLOWLY INCREASE AS THE DAY PROGRESSES WHICH MAY TEND TO LIMIT VERY SLOW MOVING STORMS BUT THEN FORECAST MODEL SOUNDINGS PROJECT CAPES IN EXCESS OF 2000 J/KG FOR PORTIONS OF THE I-25 CORRIDOR AND NEAR 1000 J/KG OVER THE EASTERN PLAINS THIS AFTERNOON...THEREFORE THINK COMBINATION OF SEVERE THUNDERSTORMS AS WELL AS FLOODING POSSIBLE SOME AREAS TODAY AND MAY INSERT IN SELECTED ZONES. MAXIMUM TEMPERATURES TO REMAIN CLOSE TO YESTERDAY'S VALUES...EXCEPT FOR THE SAN LUIS VALLEY WHERE TEMPERATURES MAY INCREASE A CATEGORY OR TWO. "7"
In the hours before
Special weather statement, Jul 29, 11:55 AM MDT, 1 hour 34 minutes before
COZ060>081-300600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT WED JUL 29 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER A WEAK UPPER LEVEL DISTURBANCE WILL DRIFT EAST ACROSS THE AREA THIS AFTERNOON...TRIGGERING A NUMBER OF SHOWERS AND THUNDERSTORMS. DUE TO A LARGE AMOUNT OF AVAILABLE CONVECTIVE ENERGY...A FEW OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. AT NOON...PUEBLO DOPPLER RADAR INDICATED A FEW SMALL STORMS DEVELOPING OVER THE MOUNTAINS AND AN ISOLATED STORM NORTH OF LIMON. EXPECTATIONS ARE THAT STORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS EARLY THIS AFTERNOON. BY MID AFTERNOON...STORMS WILL BECOME MORE INTENSE AND BEGIN SPREADING EAST ONTO THE PLAINS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR SEVERE WEATHER OR FLOODING. LW
Special weather statement, Jul 29, 11:55 AM MDT, 1 hour 34 minutes before
COZ060>081-300600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT WED JUL 29 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER A WEAK UPPER LEVEL DISTURBANCE WILL DRIFT EAST ACROSS THE AREA THIS AFTERNOON...TRIGGERING A NUMBER OF SHOWERS AND THUNDERSTORMS. DUE TO A LARGE AMOUNT OF AVAILABLE CONVECTIVE ENERGY...A FEW OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. AT NOON...PUEBLO DOPPLER RADAR INDICATED A FEW SMALL STORMS DEVELOPING OVER THE MOUNTAINS AND AN ISOLATED STORM NORTH OF LIMON. EXPECTATIONS ARE THAT STORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS EARLY THIS AFTERNOON. BY MID AFTERNOON...STORMS WILL BECOME MORE INTENSE AND BEGIN SPREADING EAST ONTO THE PLAINS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR SEVERE WEATHER OR FLOODING. LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.